Alert archive / Florida / Coastal Flood Statements in 2020

Coastal Flood Statement 9, NWS Miami, FL

September 29, 2020Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Sep 29, 2020, 3:39 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 3:39 AM EDT (07:39 UTC)
Expired
Oct 4, 2020, 2:00 PM EDT
In force
5 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WHUS42 KMFL 290739
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
339 AM EDT Tue Sep 29 2020

FLZ168-172-173-300000-
/O.NEW.KMFL.CF.S.0009.200929T0739Z-201003T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
339 AM EDT Tue Sep 29 2020

...COASTAL FLOOD STATEMENT IN EFFECT FOR THE EAST COAST BEACHES OF
SOUTH FLORIDA...

* WHAT...Isolated minor coastal flooding during high tides.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through Friday evening.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Baxter
13 follow-up statements
510 
WHUS42 KMFL 300736
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
336 AM EDT Wed Sep 30 2020

EXTENDED THE COASTAL FLOOD STATEMENT THROUGH SATURDAY NIGHT.

FLZ168-172-173-011200-
/O.EXT.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
336 AM EDT Wed Sep 30 2020

* WHAT...Isolated minor coastal flooding during high tides.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Baxter
040 
WHUS42 KMFL 301308
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
908 AM EDT Wed Sep 30 2020

EXTENDED THE COASTAL FLOOD STATEMENT THROUGH SATURDAY NIGHT.

FLZ168-172-173-010500-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
908 AM EDT Wed Sep 30 2020

* WHAT...Isolated minor coastal flooding during high tides.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
926 
WHUS42 KMFL 010329
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
1129 PM EDT Wed Sep 30 2020

Coastal Flood Statement Remains In Effect.

FLZ168-172-173-011130-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
1129 PM EDT Wed Sep 30 2020

* WHAT...Isolated minor coastal flooding during high tides.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
495 
WHUS42 KMFL 010738
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
338 AM EDT Thu Oct 1 2020

Coastal Flood Statement Remains In Effect.

FLZ168-172-173-011545-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
338 AM EDT Thu Oct 1 2020

* WHAT...Isolated minor coastal flooding during high tides.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
665 
WHUS42 KMFL 011341
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
941 AM EDT Thu Oct 1 2020

Coastal Flood Statement Remains In Effect.

FLZ168-172-173-021000-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
941 AM EDT Thu Oct 1 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
550 
WHUS42 KMFL 020344
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
1144 PM EDT Thu Oct 1 2020

Coastal Flood Statement Remains In Effect.

FLZ168-172-173-021145-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
1144 PM EDT Thu Oct 1 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
595 
WHUS42 KMFL 020652
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
252 AM EDT Fri Oct 2 2020

Coastal Flood Statement Remains In Effect.

FLZ168-172-173-021500-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
252 AM EDT Fri Oct 2 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
611 
WHUS42 KMFL 021353
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
953 AM EDT Fri Oct 2 2020

Coastal Flood Statement Remains In Effect.

FLZ168-172-173-031430-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
953 AM EDT Fri Oct 2 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
079 
WHUS42 KMFL 021927
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
327 PM EDT Fri Oct 2 2020

...Coastal Flood Statement Remains In Effect...

FLZ168-172-173-040100-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
327 PM EDT Fri Oct 2 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
135 
WHUS42 KMFL 030704
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
304 AM EDT Sat Oct 3 2020

...Coastal Flood Statement Remains In Effect...

FLZ168-172-173-031515-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T0600Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
304 AM EDT Sat Oct 3 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties. 

* WHEN...Through late Saturday night.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$


http://www.weather.gov/miami
698 
WHUS42 KMFL 040037
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
837 PM EDT Sat Oct 3 2020

...Coastal Flood Statement Remains In Effect...

FLZ168-172-173-041800-
/O.EXT.KMFL.CF.S.0009.000000T0000Z-201004T1800Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
837 PM EDT Sat Oct 3 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through Sunday afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
005 
WHUS42 KMFL 040626
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
226 AM EDT Sun Oct 4 2020

...Coastal Flood Statement Remains In Effect...

FLZ168-172-173-041430-
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T1800Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
226 AM EDT Sun Oct 4 2020

* WHAT...Isolated minor coastal flooding.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Through this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
885 
WHUS42 KMFL 040753
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
353 AM EDT Sun Oct 4 2020

FLZ168-172-173-041600-
/O.NEW.KMFL.RP.S.0047.201004T1200Z-201007T0000Z/
/O.CON.KMFL.CF.S.0009.000000T0000Z-201004T1800Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
353 AM EDT Sun Oct 4 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH TUESDAY EVENING...
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT TODAY...


* WHAT...Isolated minor coastal flooding. Dangerous Rip Currents.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties. 

* WHEN...For the Coastal Flood Statement, Through this afternoon.
  For the High Rip Current Risk, through Tuesday evening.

* IMPACTS...Some water on low lying roads and property. Hazardous
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 29, 1:41 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 29, 1:41 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
141 AM EDT Tue Sep 29 2020

.AVIATION(06Z TAFS)...

Generally dry/VFR through mid morning although an isolated shower
is possible. Shower/storm chances increase late morning into the
afternoon, with the greatest chances inland from the eastern
terminals. However, can't rule out on station impacts by late
afternoon, particularly at PBI/FXE/FLL. Light and variable winds
this morning should trend towards the SSE this afternoon with
speeds between 10 and 15 knots.

&&

.PREV DISCUSSION... (Issued 745 PM EDT Mon Sep 28 2020)

Aviation...
Mainly VFR conditions will prevail throughout the forecast period.
Winds will become light and variable across the region during the
overnight hours. These winds will then increase out of the south
southeast by the middle of Tuesday morning. Scattered showers and
thunderstorms are possible Tuesday especially over the interior
sections. MVFR or IFR conditons are possible in and around any
shower or thunderstorm Tuesday afternoon and evening.

Update...
Scattered to numerous showers and thunderstorms will continue this
evening especially across the interior sections. With plenty of
lower level moisture remaining in place, some shower and
thunderstorm activity could linger during the overnight hours
especially along the coast and in the Atlantic and Gulf waters as
well. Winds will generally be light and variable through the
overnight hours. On Tuesday, winds will start to shift around to
more of a southerly direction as a cold front moves closer to
South Florida from the north. As the front gets closer, this will
help to enhance the chances for showers and thunderstorms
especially across the interior and Lake Okeechobee region during
the afternoon hours. High temperatures on Tuesday will generally
range from the upper 80s across the east coast to the lower 90s
across the interior sections.

Prev Discussion... /issued 416 PM EDT Mon Sep 28 2020/

Short Term (Rest of Today through Tuesday)...
Light flow and abundant moisture (precipitable water > 2 in) are a
bad combination for concerns about excessive rainfall today. The
Weather Prediction Center has added most of southern Florida into
their marginal risk of excessive rainfall for today and tonight.
High pressure aloft is combining with surface Atlantic high pressure
to limit general flow. Plentiful boundaries are evident this
afternoon to act as a focus for convection and source of lift.
Instability thanks to earlier insolation is available for convection
to tap into. Shear is modest and localized near boundary
interactions. Some convection could linger through the overnight,
particularly along the coast and the waters.

A surface front will push closer to the region on Tuesday in
association with a mid-level trough digging across the eastern two-
thirds of the United States into the Gulf of Mexico. As the
influence of the front gets closer, the may be pre-frontal troughs
and ripples in the flow aloft that allow spurts of convection to
flourish starting in the Gulf and over Southwest Florida before
activity increases through the day on Tuesday as the influence of
those features overspread the area. Temperatures will reach the
upper 80s and lower 90s again in the afternoon though some morning
rains and cloud cover could keep things a few degrees cooler.

Long Term (Wednesday through Monday)...

Wednesday

A deep, vigorous short-wave trough and attendant frontal cyclone
will transverse the southeastern Gulf states, likely approaching
South Florida by early to mid-day Wednesday. Modest synoptic scale
forcing in association with the short-wave trough appears to develop
a convergent, cyclonic low-level mass response in the near-surface
wind profile. Ahead of the main cold front, it appears possible that
discrete and/or multicell structures may develop, owing to this
enhanced boundary-induced convergence. Cold pools from these storms
may congeal and develop into linear convective modes, which may be
further enhanced by decreasing stability in association with the
diurnal heating cycle. Therefore, with forecast PWI (precipitable
water indices) in the 2.2-2.4 inches range, and deeper synoptic
forcing resulting in enhanced bulk shear profiles, localized heavy
rainfall and strong gusty winds are the main concerns to monitor
with the approaching front. Mesoscale factors will highly dictate
the further development (or suppression) of this potential storm
event, which is of lower predictability at this time.

A distinct NW/N wind shift is apparent as the cold front approaches.
This may provide mild relief in the form of slightly lower maximum
temperatures, however partially offset by daytime heating and the
frontal boundary modification (temperature gradients reduced) as it
reaches southerly subtropical latitudes.

Thursday through Saturday

The aforementioned frontal boundary undergoes modification at warmer
latitudes, becoming more of a quasi-stationary front. Broad, low-
level convergence takes place ahead of this boundary, allowing
plentiful moisture (2.2-2.4 ins) to congeal over much of South
Florida. With the right entrance region of a 250 hPa jet streak
draped over the South Florida and several 500 hPa vorticity maxima
transversing the region, the synoptic environment appears favorable
for a widespread rainfall event to unfold. Furthermore a noticeable
coastal convergence zone appears to manifest over the Atlantic
coastline, which may further act to focus convective activity over
this area. While this event is further out in the forecast period,
prognostic solutions are trending towards this type of setup. There
is plenty of uncertainty however, as models show a high QPF gradient
between the Atlantic coastal waters/metro region. Furthermore, a
large disparity exists between the low-end and high-end rainfall
amounts for reasonable best-case/worst-case scenarios. Nevertheless,
the primary period of concern as of now for an areal flood threat
appears to be Thursday evening through Saturday morning.

Sunday through Monday

Disparate solutions in the mid/long range model solutions are
apparent, as the GFS shows the western Atlantic ridge building back
in over the region and suppressing widespread convective development
with a drier, easterly flow regime. ECMWF is a bit longer with this
transition, stalling out the stationary front a bit longer through
Sunday, which would be commensurate with higher rainfall chances
lingering through the weekend. Regardless, PoPs are fairly high in
the extended forecast period, with 60-70s across a greater portion
of South Florida. If antecedent rainfall totals accumulate to
significant amounts, this could prolong the flooding threat for the
Atlantic metros. With great uncertainty this far out in the forecast
period, be sure to monitor updates to the latest official forecast
as greater confidence in the pattern emerges.

Maximum temperatures are forecast to decrease slightly across South
Florida in association with the approaching cold front. Maximum high
temperatures are forecast to be in the mid-upper 80s on Wednesday
with the front moving through. These lower maximum temperatures in
the mid 80s may last through Saturday in association with increasing
cloud-cover/rainfall, with a slight increase towards the upper 80s
through the end of the forecast period.

Marine...
Shower and thunderstorm activity will be the primary concern into
early week. Some of the showers and storms may bring locally gusty
conditions and possibly even a few waterspouts. A cold front
approaching the waters mid week could lead to increasing shower and
thunderstorm chances. There is some uncertainty with the front's
progress which could impact the marine forecast later this week.

Aviation...
An unsettled pattern through the period with light surface flow
and slow-moving boundaries. Sub-VFR conditions are possible with
convection with directly impacted terminals potentially seeing
IFR/LIFR. Short-fused amendments will likely be necessary.

Beach Forecast...
The rip current risk should remain fairly low through mid-week
though any increase in winds possible behind the front could elevate
that risk.

Astronomically high tides could possibly lead to minor coastal flood
concerns again as we approach full moon later this week into the
weekend. Any easterly flow could add to this if it were to develop.

Preliminary Point Temps/PoPs...
West Palm Beach  76  89  75  86 /  20  40  40  60
Fort Lauderdale  78  89  77  88 /  20  40  30  60
Miami            77  89  76  88 /  20  40  20  70
Naples           76  88  74  85 /  40  60  60  50

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  88  75  86 /  20  70  40  70
West Kendall     76  89  74  87 /  20  60  40  70
Opa-Locka        76  88  75  86 /  20  70  40  70
Homestead        76  88  75  86 /  20  60  40  70
Fort Lauderdale  77  88  75  86 /  30  60  40  70
N Ft Lauderdale  76  88  75  86 /  30  70  40  70
Pembroke Pines   76  88  75  86 /  20  70  40  70
West Palm Beach  75  86  73  85 /  40  60  40  60
Boca Raton       76  87  75  86 /  30  60  40  60
Naples           74  85  70  86 /  60  50  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update...SPM
Tonight/Wednesday and Marine...CWC
Wednesday Night through Tuesday...Bhatti
Hazardous weather outlook, Sep 28, 4:26 PM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
426 PM EDT Mon Sep 28 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
426 PM EDT Mon Sep 28 2020

...Thunderstorms Possible Across South Florida This Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Thunderstorms are possible this evening, with the
best chances in the interior, although they are also possible across
the entire area. The main concern will be lightning, gusty wind, and
street flooding in urban areas due to poor drainage for all metro
areas on both coasts.

Waterspouts: There is a slight risk of waterspouts for all South
Florida waters.

Flooding: There is a slight chance of urban flooding of the roadways
for the coastal metro areas, especially in typical flood prone
areas, low lying areas, as well as areas with poor drainage.

Wind: Some of the storms could produce strong wind gusts of 45 to 50
mph this evening, mainly in the interior.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered showers and thunderstorms will continue across South
Florida through the rest of the early portion of the week. By the
middle of the week, a cold front will move into the area which could
increase the chances of showers and thunderstorms during this time
frame.

This frontal boundary could stall out somewhere over the
region which could lead to increased chances of showers and
thunderstorms through the end of the week, which could enhance the
potential for localized flooding.

The spring tide (high astronomical tide) may bring coastal flooding
by the middle of the week, with increasing impacts for the end of the
week, into the weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, funnel clouds, and
flooding to the National Weather Service forecast office in Miami.
Please relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.